Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 65, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 10, 2009, 4:42 PM CDT for Cherokee County, Etowah County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 4:42 PM CDT (21:42 UTC)
- Expired
- Apr 10, 2009, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Cherokee County, AL, Etowah County, AL
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:45 PM CDT | HAIL 2.75 | E Cedar Bluff, AL | REPORTED JUST EAST OF CEDAR BLUFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:23 AM CDT | Tornado Watch | SPC | 8 hr |
| Apr 10, 2:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 102142
TORBMX
ALC019-055-102230-
/O.NEW.KBMX.TO.W.0065.090410T2142Z-090410T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CHEROKEE COUNTY IN NORTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...CENTRE...CEDAR BLUFF...
NORTHEASTERN ETOWAH COUNTY IN NORTHEAST ALABAMA...
* UNTIL 530 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF
TABOR ROAD...OR 9 MILES EAST OF BOAZ...MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
TABOR ROAD...CHEROKEE ROCK VILLAGE AND 6 MILES NORTH OF SLACKLAND
BY 455 PM CDT...
SAND ROCK AND LEESBURG BY 500 PM CDT...
CENTRE BY 505 PM CDT...
WEISS LAKE BY 510 PM CDT...
CEDAR BLUFF AND GAYLESVILLE BY 515 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT FRIDAY EVENING FOR NORTHEASTERN ALABAMA.
&&
LAT...LON 3410 8541 3407 8541 3412 8606 3421 8606
3421 8585 3425 8584 3425 8582 3427 8581
3427 8578 3434 8569 3438 8547
TIME...MOT...LOC 2143Z 267DEG 39KT 3420 8599
$$4 follow-up statements
000
WWUS54 KBMX 102158
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT FRI APR 10 2009
ALC055-102208-
/O.CAN.KBMX.TO.W.0065.000000T0000Z-090410T2230Z/
ETOWAH AL-
458 PM CDT FRI APR 10 2009
...THE TORNADO WARNING FOR NORTHEASTERN ETOWAH COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT FRIDAY EVENING FOR NORTHEASTERN ALABAMA.
LAT...LON 3410 8541 3407 8541 3414 8577 3419 8584
3421 8583 3425 8584 3425 8582 3427 8581
3427 8578 3434 8569 3438 8547
TIME...MOT...LOC 2158Z 267DEG 43KT 3421 8575
$$
ALC019-102230-
/O.CON.KBMX.TO.W.0065.000000T0000Z-090410T2230Z/
CHEROKEE AL-
458 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL
CHEROKEE COUNTY...
AT 458 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR LEESBURG...OR 6 MILES
NORTHWEST OF CENTRE...MOVING EAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
CENTRE...WEISS LAKE AND 6 MILES NORTH OF MOSHAT BY 505 PM CDT...
CEDAR BLUFF...HOWELLS CROSSROADS AND GAYLESVILLE BY 510 PM CDT...
WATERHOUSE AND FULLERTON BY 515 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT FRIDAY EVENING FOR NORTHEASTERN ALABAMA.
&&
LAT...LON 3410 8541 3407 8541 3414 8577 3419 8584
3421 8583 3425 8584 3425 8582 3427 8581
3427 8578 3434 8569 3438 8547
TIME...MOT...LOC 2158Z 267DEG 43KT 3421 8575
$$
STEFKOVICH000
WWUS54 KBMX 102204
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CDT FRI APR 10 2009
ALC019-102230-
/O.CON.KBMX.TO.W.0065.000000T0000Z-090410T2230Z/
CHEROKEE AL-
504 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL
CHEROKEE COUNTY...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WEISS LAKE...OR
NEAR CENTRE...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
WEISS LAKE AND CEDAR BLUFF BY 510 PM CDT...
HOWELLS CROSSROADS AND GAYLESVILLE BY 515 PM CDT...
WATERHOUSE AND 6 MILES SOUTH OF FULLERTON BY 520 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT FRIDAY EVENING FOR NORTHEASTERN ALABAMA.
&&
LAT...LON 3410 8541 3407 8541 3415 8572 3418 8575
3421 8575 3426 8573 3434 8569 3438 8547
TIME...MOT...LOC 2204Z 271DEG 40KT 3421 8569
$$
STEFKOVICH000
WWUS54 KBMX 102209
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
509 PM CDT FRI APR 10 2009
ALC019-102230-
/O.CON.KBMX.TO.W.0065.000000T0000Z-090410T2230Z/
CHEROKEE AL-
509 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL
CHEROKEE COUNTY...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WEISS LAKE...OR
NEAR CEDAR BLUFF...MOVING EAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
WATERHOUSE AND 7 MILES SOUTH OF FULLERTON BY 515 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3410 8541 3407 8541 3415 8572 3420 8572
3422 8573 3425 8573 3434 8569 3438 8547
TIME...MOT...LOC 2209Z 272DEG 43KT 3420 8559
$$
STEFKOVICH000
WWUS54 KBMX 102226
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 PM CDT FRI APR 10 2009
ALC019-102230-
/O.CON.KBMX.TO.W.0065.000000T0000Z-090410T2230Z/
CHEROKEE AL-
526 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL
CHEROKEE COUNTY...
AT 525 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR GAYLESVILLE...OR NEAR CEDAR BLUFF...MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3410 8541 3407 8541 3415 8572 3420 8572
3422 8573 3425 8573 3434 8569 3438 8547
TIME...MOT...LOC 2226Z 266DEG 43KT 3426 8558
$$
STEFKOVICHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:10 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 10, 3:10 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 310 PM CDT FRI APR 10 2009 .DISCUSSION... NOT MANY CHANGES TO PREVIOUS FORECAST PACKAGE. PARTS OF NE CWA UNDER A HIGH RISK FROM SPC WITH REMAINDER OF AREA UNDER MDT RISK. RAPID DESTABILIZATION IS TAKING PLACE THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA...AS THE CAP IS QUICKLY ERODING AWAY FURTHER NORTH. WILL WATCH THE CAP STAY STRONGER FURTHER SOUTH...SAY SOUTH OF I20...BUT EVENTUALLY COOLING ALOFT COMBINED WITH SURFACE HEATING AND MOISTENING WILL WIN OUT. THE OTHER QUESTIONS THAT REMAIN ARE PW VALUES FOR AREAS SOUTH OF 20. FOR NOW WE ARE LOOKING AT VALUES JUST ABOVE 1 INCH ALONG THE FRONT SUGGESTING THE CELLS WILL BECOME MORE INDIVIDUALIZED AND ISOLATED AS THE LINE PUSHES FURTHER SOUTH AND EAST. AREAS NORTH LOOK PARTICULARLY DANGEROUS AS AGAIN RAPID DESTABILIZATION IS ALLOWING CAPE VALUES TO SOAR TO JUST BELOW 3000 J/KG AND SRH VALUES ABOVE 300 BOTH IN THE 0 TO 3 KM RANGE AND 0 TO 1 KM RANGE. TORNADOES WILL BE A HIGH THREAT...WITH EVEN STRONG TORNADOES POSSIBLE ACROSS THE NORTHERN CWA. HAIL CONTINUES TO BE THE BIGGEST THREAT AS LAPSE RATES ALOFT CONTINUE TO INCREASE AND CAPE VALUES IN THE MAXIMUM HAIL GROWTH ZONE HAVE INCREASED TO NEARLY 500 J/KG...WHICH IS ABOUT THE HIGHEST IVE SEEN IN QUITE SOME TIME. IN ADDITION...VERY STRONG GRADIENT FLOW WILL CONTINUE FOR AREAS AHEAD OF THE FRONT... POTENTIALLY RESULTING IN SOME TREES GOING DOWN. DUE TO ORIENTATION OF STORMS (NE-SW)...EXPECT SEVERE WEATHER TO CONTINUE FOR AREAS EAST OF I-65 AND SOUTH OF I-20 UNTIL THE 02-04Z TIMEFRAME WITH THE LINE MOVING INTO GA AFTER THAT TIME. CALM AND COOLER ON SATURDAY WITH NEXT SYSTEM AFFECTING REGION AS EARLY AS 00Z SUNDAY IN WESTERN SECTIONS AND ACROSS REMAINDER OF STATE AFTER 06Z. TUE AND WED WILL HAVE NEAR NORMAL TEMPS WITH ANOTHER ROUND OF STORMS LATE IN WEEK. LAWS/STEFKOVICH && .AVIATION...18Z TAF DISCUSSION. BRISK SOUTH TO SOUTHWEST WINDS WILL GUST TO OVER 25 KNOTS AS COLD FRONT ADVANCES INTO AREA THIS AFTERNOON. PREVAILING CIGS 3-4 THOUSAND FEET THIS AFTERNOON AND EVENING WILL LOWER BRIEFLY TO MVFR OR LOWER WHERE THUNDERSTORMS OCCUR. GREATEST THREAT FOR STORMS WILL BE ALONG AND JUST AHEAD OF COLD FRONT BUT CANNOT RULE OUT ISOLATED STORMS IN ADVANCE OF THE MAIN LINE. ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH BEST TORNADIC THREAT AT TCL...BHM ANB AND EET MAINLY BEFORE 00Z. OTHERWISE MAIN THREAT WOULD APPEAR TO BE LARGE HAIL AND STRONG STRAIGHT LINE WINDS. 23Z-04Z TSTMS SHOULD BE MAINLY EAST OF THE I65 CORRIDOR. CDFNT CURRENTLY NR JAN TO TUP LINE SHOULD BE NEAR TCL 21Z...BHM AND EET ARND 22Z...ANB BY 00Z...MGM 02-03Z AND TOI ARND 04Z. WINDS WILL SHIFT TO MORE WESTERLY DIRECTION BEHIND THE FRONT AND GRADUALLY DIMINISH TO 10 KNOTS OR LESS AFTER 02Z. MAY BE SOME BRIEF CLEARING OR DECREASE IN CLOUDS BETWEEN 02Z AND 08Z BUT EXPECT LOW CLOUDS 15-25 HUNDRED FEET TO DEVELOP AFTER THAT TIME AND PERSIST THROUGH MUCH OF SATURDAY MORNING. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 67 42 68 56 / 30 10 10 10 70 ANNISTON 52 67 46 69 60 / 30 10 10 10 70 BIRMINGHAM 51 66 46 70 61 / 20 10 10 20 70 TUSCALOOSA 52 69 45 70 63 / 20 10 10 30 70 CALERA 53 67 47 69 60 / 20 10 10 20 70 AUBURN 56 71 48 72 57 / 30 10 10 10 70 MONTGOMERY 56 74 47 74 60 / 20 10 10 20 70 TROY 57 75 49 75 60 / 30 10 10 20 50 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FOR ALL COUNTIES UNTIL 7 PM TODAY.
Hazardous weather outlook, Apr 10, 1:04 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 104 PM CDT FRI APR 10 2009 ALZ011>015-017>050-111130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 104 PM CDT FRI APR 10 2009 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS NORTH ALABAMA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH CENTRAL ALABAMA. LARGE HAIL...TORNADOES...AND DAMAGING WINDS ARE ALL POSSIBLE WITH THESE STORMS. FOR AREAS ALONG AND NORTH OF A LINE FROM AUBURN...TO ALABASTER...TO REFORM...THERE WILL BE A POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS WITH STRONG TORNADOES AND VERY LARGE HAIL. FOR AREAS SOUTH OF THIS LINE...ISOLATED SEVERE STORMS ARE POSSIBLE WITH VERY LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL END WITH A COLD FRONTAL PASSAGE LATE THIS AFTERNOON AND THIS EVENING. THE FRONT WILL BE LOCATED NEAR A LINE FROM SELMA TO ANNISTON BY AROUND 7 PM. IN ADDITION TO THE SEVERE THUNDERSTORMS...STRONG STRAIGHT LINE WINDS NOT ASSOCIATED WITH THUNDERSTORMS WILL LAST THROUGH THE AFTERNOON. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. THESE WINDS MAY KNOCK A FEW TREES DOWN OR BREAK SOME LIMBS. SECURE ALL OUTDOOR FURNITURE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY...AS A COLD FRONT PUSHES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED INTO THE EVENING AND POSSIBLY AGAIN ON MONDAY. 75/LINHARES
In the hours before
Local storm report, Apr 10, 4:15 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BIRMINGHAM 33.53N 86.80W
04/10/2009 E1.25 INCH JEFFERSON AL EMERGENCY MNGR
HAIL IN THE BROOK HIGHLAND...GRAYSTONE AREA
&&
STEFKOVICHLocal storm report, Apr 10, 4:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG HOWELLS COVE 33.49N 86.16W
04/10/2009 TALLADEGA AL EMERGENCY MNGR
TREES DOWN ON HOWELLS COVE ROAD
0400 PM HAIL 4 E CEDAR BLUFF 34.22N 85.53W
04/10/2009 E0.25 INCH CHEROKEE AL AMATEUR RADIO
NICEL HAIL
0402 PM HAIL GAYLESVILLE 34.27N 85.56W
04/10/2009 E0.25 INCH CHEROKEE AL EMERGENCY MNGR
NICKEL HAIL ON COUNTY RD 273
&&
STEFKOVICHLocal storm report, Apr 10, 4:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
419 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL VANDIVER 33.47N 86.51W
04/10/2009 E2.00 INCH SHELBY AL AMATEUR RADIO
HAIL FROM GOLFBALL TO HEN EGG SIZE FROM HIGHLAND LAKES TO
VANDIVER.
&&
STEFKOVICHLocal storm report, Apr 10, 4:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
421 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL CHELSEA 33.33N 86.64W
04/10/2009 E2.00 INCH SHELBY AL AMATEUR RADIO
HAIL UP TO 2 INCHES NEAR LIBERTY CHURCH ON HWY 47.
&&
STEFKOVICHLocal storm report, Apr 10, 4:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL CENTRE 34.15N 85.67W
04/10/2009 E1.75 INCH CHEROKEE AL EMERGENCY MNGR
REPORTED AT THE HIGH SCHOOL.
&&
KSUMRALLLocal storm report, Apr 10, 4:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL GLENCOE 33.96N 85.93W
04/10/2009 E0.50 INCH ETOWAH AL AMATEUR RADIO
&&
KSUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:20 AM CDT | Severe Thunderstorm Warning | BMX | Lamar | 40 min |
| Apr 10, 3:50 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 40 min |
| Apr 10, 4:00 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 45 min |
| Apr 10, 4:25 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 35 min |
| Apr 10, 4:46 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 44 min |
| Apr 10, 5:40 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
| Apr 10, 6:02 AM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 28 min |
| Apr 10, 6:21 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 24 min |
| Apr 10, 12:35 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 6 hr |
| Apr 10, 1:45 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 45 min |
| Apr 10, 2:09 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 51 min |
| Apr 10, 2:44 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 16 min |
| Apr 10, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 34 min |
| Apr 10, 3:18 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 24 min |
| Apr 10, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 30 min |
| Apr 10, 3:48 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 42 min |
| Apr 10, 3:49 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 41 min |
| Apr 10, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 52 min |
| Apr 10, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Cherokee, Etowah, St. Clair | 34 min |
| Apr 10, 4:11 PM CDT | Tornado Warning | BMX | Blount, Etowah | 34 min |
| Apr 10, 4:15 PM CDT | Tornado Warning | BMX | Cherokee | 45 min |
| Apr 10, 4:28 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, St. Clair, Talladega | 47 min |
| Apr 10, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 20 min |
| Apr 10, 4:31 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 44 min |
| Apr 10, 4:35 PM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 40 min |
| Apr 10, 4:43 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Talladega | 47 min |
| Apr 10, 4:57 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Tuscaloosa | 48 min |
| Apr 10, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Clay, St. Clair, Shelby, Talladega | 44 min |
| Apr 10, 5:04 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 41 min |
| Apr 10, 5:09 PM CDT | Tornado Warning | BMX | Clay, Cleburne, Randolph | 29 min |
| Apr 10, 5:12 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 48 min |
| Apr 10, 5:29 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 61 min |
| Apr 10, 5:34 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 41 min |
| Apr 10, 5:37 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 23 min |
| Apr 10, 5:38 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 52 min |
| Apr 10, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Shelby, Talladega, Tallapoosa | 46 min |
| Apr 10, 5:45 PM CDT | Tornado Warning | BMX | Calhoun, Cleburne, Etowah, St. Clair | 60 min |
| Apr 10, 5:50 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 21 min |
| Apr 10, 6:00 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph, Shelby, Talladega | 60 min |
| Apr 10, 6:02 PM CDT | Tornado Warning | BMX | Chilton, Coosa, Tallapoosa | 58 min |
| Apr 10, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Coosa, Randolph, Talladega, Tallapoosa | 60 min |
| Apr 10, 6:24 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa, Perry | 51 min |
| Apr 10, 6:32 PM CDT | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 28 min |
| Apr 10, 6:55 PM CDT | Tornado Warning | BMX | Chambers, Elmore, Lee, Tallapoosa | 65 min |
| Apr 10, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Elmore, Tallapoosa | 63 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.